I want to know if anyone has switched safely from Cymbalta to Prozac? I was previously on Prozac for a couple of years and my dr. & I believed that it had stopped being as effective. I changed to Cymbalta with great results. However, I am starting to believe that it is no longer working and am considering changing back to Prozac.
Has anyone else had trouble with the drugs effects tapering off like that? And if so, how do I go about safely making the change?
To agree with lilymoon, and add some 2 cents, the literature is filed with studies re: antidepressants which were once effective sometimes seem to wear off. As lilymoon notes, both Prozac and Cymbalta are SSRI's. Prozac is longer acting (though both are taken daily); this is what is known as the half-life of a drug. For Prozac, the half life is 4-6 days. (it generally takes 5 half lives for a drug to clear your body); for Cymbalta the half life is 12 hours. So theoretically Cymbalta would be out of your system in about 3 days. I always advocate letting your doctor know about changing, especially since they should have it in your records (or at least let their staff know so the Dr. can talk to you). Hope this was helpful to you.
I changed from cymbalta to prozac. Cymbalta has terrible side effects and withdrawal symptoms. You must use caution when changing. With my doctor's guidance (and my research) this is what i did to make the change: For the first three days, remove two (2) grains of medication from the capsule. The next three (3) days, remove 4 grains from the capsule. The next three (3) days, remove 6 grains from the capsule; and so on until you are off the medication. It is NOT out of your system in 3 days. During this time, I also started Prozac at a low dose and it was gradually increased. Cymbalta will be in your system for a while after you have finised so do not be surprised if you still have effects from it until it is clear. In the past I had been on prozac for 5 years but found this did not work for me again. After much research and with my doctor I switched to Pristiq. So far, I am much happier. It does not seem to help with anxiety but overall, I am glad I tried it. Minimal side effects for me in the beginning. But at the end of the 2nd week (as most other individuals mentioned) it seemed to kick in and I could feel a decided difference. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.